Morphine - Is there an over the counter opiate blocker?
- 6 Jun 2010 by eyeslikeice
- pain, back pain, morphine
My boyfriend has some major back pain. Of course, days vary. Sometimes he'll hurt like crazy and have a hard time moving around while other days aren't so bad. His mom has been giving him her morphine prescription. After a while he was taking 4-5 pills a day. 15mg. He decided on his own that it was too many and he needed to stop to tell if he was still hurting that bad or was just addicted. He stopped cold turkey. He went through all the withdrawal symptoms and it took about a week for him to start feeling better. He went several more days without it, and some days I could tell he was hurting really bad again. (he hurt his back by twisting wrong, lifting something heavy in a masonry class) So, he started getting pills from her again. He had stopped in late april. Well as of now (june 6th), when he has enough, he takes 4 a day again. he'll take an immediate 15mg release with an extended release. twice a day. This morning I saw him snort the immediate release. So obviously, this is getting out of hand. I can't talk to his mom about it, because she will probably run to him and create drama. So now I am trying to find some kind of medicine (herbal or over the counter) to mix in his food/drink, to help him off the morphine. So far I don't know what else to try.
Any advice would be greatly appreciated. I called a national help hotline and they said to join a support group and get advice from other families going through similar situations.
7 Jun 2010
why are you helping him to stay addicted?? Go to his mother, she should feel like an idiot anyway for giving her son a opiate in the first place. You have a opiate addict on your hands and you have to be tough. If I posted to you saying " oh, don't tell his mom and yes you can try over the counter meds (which don't work)" then I would be lying to you and not helping. If I sound gruff it's because you have to be with addicts. You have to give them a ultimatum, either he stops or goes to rehab or you're out of there. Believe me, if he doesn't do something now while he is in a relatively new addict phase of addiction he will turn into someone you will end up hating and leaving anyway.
Has he gone to the doctor about this and if he has he needs to go back and tell the doctor everything that he's been doing. I know this sounds extreme but if you don't stop this now then you are in for the worst ride of your life... Lets hope he does the right thing... Dave
12 Jul 2012
There are some over the counter things you can get your boyfirend such as Loperamide also known as immodium ad. People take it when withdrawing from opiates. If he was just introduced to opiates when he hurt his back and has only taken them for a month or two then he is not addicted and can stop with no problem. Though it sounds that he is doing it to get high, such as snorting it. If he was in pain he would not be snorting it just to get the instant rush just to have the pill wear off 20 minutes later. He doesnt sound like he needs rehab. If he has legit pain then you should seek a PAIN SPECIALIST for him to see. That way he can recive relief for his pain and under a doctors care while taking the pain meds. Hydromorphone is a strong opiate but it is one of the easiests to stop with the least amount of withdrawal symptoms. Hydromorphone and Butrans. You should go to a pain specialist and ask about those drugs for your boyfriend. He needs to stop the morphine though ASAP.
Hydromorphone comes in instant release which is dilaudid and extended release which is exalgo and palladone. I would suggest the palladone with butrans.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... had to detox due to bowel problem. 14 yr pain patient morphine pump was placed on the subutex @ hospital. the subutex is controling the pain ?? ...
5 answers • 27 Jul 2009
I have just gone through a Rapid detox program successfully weaning off Morphine and the Fentanyl Duragesic patch, using Subutex for the last 30 ...
2 answers • 30 Sep 2009
The reason I ask is just about every time I've taken a pain medication (Vicodan, Percocet, etc.) I get nauseous and usually vomit many times ...
3 answers • 6 Oct 2010
I have been on Morphine Sulfate IR 30 mgs two tabs every 4 hours as needed. I have a internal pain pump as well with morphine in it. My pain has been ...
1 answer • 11 Apr 2011
... surgeries total. My pain is in my tailbone.I have been on so many different drugs since then.I have been taking Morphine Sulfate 15 3x a day for ...
3 answers • 30 Apr 2012